Please help doctor
Jul 30, 2011
Both of my parents is diagnosed HIV+ (both of my parents has herpes, and my father has hepatitis B) only because of the ELISA test that they took was positive and have not yet been confirmed by Western blot test(which the result will be out in a month), so the Doctor already told my parents to start their medications which are : 1. Staviral stavudine 2. Hiviral lamivudine 3. Efavirenz comprimes 600mg
My question is : 1. Is it safe to take the medication before they really are positive ? 2. My father has Hepatitis B, I read that the medications of HIV might worsen the Hepatitis B infection ? 3. If the Western Blot test came out Negative, Should they continue to take these medications ?
The Doctor also told my parents that if the WB test is negative that they should continue to take their medications, because the HIV virus might be "Sleeping" and if they don't take their medications the virus might get worst if it "Waken up".
Please help Doc, I don't want my parents to end up with the wrong medications.
Thanks a bunch doc, GBU
Response from Dr. Frascino
I would suggest your parents fire their current doctor and find a more knowledgable and competent physician! They are currently getting very bad and potentially harmful advice. A positive ELISA needs a confirmatory Western Blot test before someone is diagnosed as HIV positive. Your parents should not begin antiretroviral medications based solely on a positive ELISA test. If the confirmatory Western Blot test were negative, it would indicate they are not HIV infected!
Responding to your specific questions:
2. HIV can be treated effectively, despite having hepatitis B.
3. No, absolutely not.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Color Are Hiv Spots On Your Skin?
- Is Lower Left Abdominal Pain An Hiv Symptom?
- Can Hiv Be Spread Through Drinking From A Soda Bottle?
- What Part Of The Neck Do Lymph Nodes Swell With Hiv?
- How Long Does It Take For Blood Test Results For Hiv To Come Back?
- Sinus Infection Followed By Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.